Taken Apixaban then very sick should I have taken another one?

Last night about 30 minutes after I had taken my Apixaban Tablet I was very sick (not due to the tablet) but I think due to meat I had eaten earlier in the day. My question is should I have taken another tablet? I didn't but waited until my usual one this morning, but I worried that I wasn't covered for stroke should I have had an AF episode. Thanks for all the help throughout the year, happy Christmas to everyone.

13 Replies

oldestnewest
  • Well,I take Apix. and although I have not had your experience I would not have taken another.After half an hour I would have thought it likely you would have absorbed some of the Apix. and so have had a partial 'fix'.

  • I miss one dose of Apixaban just about every week, which is not a recommendation, just a fact!!

    I'm not medically qualified but I work on the basis I'd rather miss one dose rather than double up.

  • I take warfarin but considering changing to one of the NOAC s . This is one of the situations I have wondered about as this med only gives coverage for 24 hrs

    Also I understand that once you have been diagnosed with AF your stroke risk remains the same whether you have paroxysmal , persistent or permanent AF or have returned to sinus rhythm. I'm sure someone will post if this assumption is not correct!

    Sandrs

  • You are correct Yatsura. Worrying about having an episode is pointless. Taking an extra tablet is not recommended either. Life is always difficult when one has a bug either way . Best to try and maintain normality but not always possible. I know that if it happened to me and I decided to take another one I would probably throw that one down the pan as well so accept what life throws up (sorry bad joke ) and move on.

  • Thanks for replies, I thought I was correct with my decision not to take another tablet but wanted to check what other more experienced people thought, thank you.

  • I take another NOAC (Rivaroxaban) and every thing I have been told when needing to stop it for another procedure ( ie. surgery) is that they have a half life of 48hrs so a minimum of 72 hrs is needed before any trace is negligible.

    So missing one over a 24 hr period is no worry (IMO )

  • True sleeksheep, but remember rivaroxaban is a 'once a day' medication whereas apixaban is 'twice a day'.

  • I had a skin cancer removed last week! The surgeon said I have to be off Apixiban for two days before surgery. I rang my Cardiologist to see if it was safe to do so, which he replied yes not a problem.

    All went well, skin cancer gone and back on the medication and all is well! No stress 😎

  • Great that your skin cancer has gone, good news at this time of year. Thanks for reply.

  • Yes! 😊

    So don't be concerned if you forget/miss a dose as it takes more than 3 days to leave the system 👍

  • You did right to wait until your next dose. It would have been absorbed in the 30 mins

  • Hi gemsmum. I understand your anxiety regarding your anticoagulant but you did the right thing. Unlike the contraceptive pill you would have been covered. I have been assured by my cardiologist regarding this, as I had to stop taking mine prior to surgery. Happy Christmas

  • Had a bug when i was on holiday in turkey sick at 3am not good when on apixaban blood came up when i had nothing else in my stomach did not panic took small sips of water and missed one day of apixaban was fine after a couple of days

You may also like...